Alopecia UK
 
News Media About us

Donate

 
Getting involvedAbout alopeciaSupport & adviceTreatments & wigsResearchForum

  FAQ FAQ  Forum Search   Register Register  Login Login


Dermovate

 Post Reply Post Reply
Author
suer100 View Drop Down
Newbie
Newbie


Joined: 03/February/2016
Location: North Yorkshire
Points: 10
Post Options Post Options   Quote suer100 Quote  Post ReplyReply Direct Link To This Post Topic: Dermovate
    Posted: 08/February/2016 at 9:56pm
I have just been prescribed Dermovate for Frontal Fibrosing Alopecia. I have only been using it for a few days so nothing to report yet. My dermatologist has told me to use it for 6 months,once a day for 4 weeks then once every other day. It seems to be quite a potent drug to use for so long. I would be grateful to hear any advice or experiences of this treatment including how well it works and any side effects.
Back to Top
Sponsored Links
False

Back to Top
Pavla View Drop Down
Senior Member
Senior Member


Joined: 15/June/2014
Location: Newcastle
Points: 83
Post Options Post Options   Quote Pavla Quote  Post ReplyReply Direct Link To This Post Posted: 11/February/2016 at 10:04pm
Hi Suer100...I was on Dermovate but my Consultant changed it to Betnovate after a couple of months.  I'm much happier with Betnovate...it's a liquid and I use it just behind my hairline.  You have to be careful not to get it on your forehead, temples etc as it can thin the skin.  I've been on it for over a year and I think it has helped to slow down, and now hopefully stopped, my hairloss.  I have always been told to use it once a day.  I also use Regaine 5% twice a day, and hydroxychloriquine tablets twice a day.  I also had steroid injections into my scalp but that has now stopped as it looks as though I have stopped 'shedding'. 
Back to Top
suer100 View Drop Down
Newbie
Newbie


Joined: 03/February/2016
Location: North Yorkshire
Points: 10
Post Options Post Options   Quote suer100 Quote  Post ReplyReply Direct Link To This Post Posted: 12/February/2016 at 1:55pm
Wow that sounds like a scary lot of treatments. The Dermovate is tricky to keep off other skin as it is quite a thin liquid. I am trying to find methods to help prevent this. Latex gloves and a headband across my forehead seem to help. I worry about putting it near my temples as I am losing a lot of hair there but it seems such fragile skin awyway. I have decided to try Minoxidil 5%. I wanted to wait a couple of weeks to ensure the Dermovate didn't irritate my skin before starting something else. I have heard and read a little about hydroxychloriquine but it sounds so drastic and I am a little scared of it. I am still taking iron tablets once a day as the dermatologist assures me that is fine. I do worry that ferratin levels could get too high in the six months until my next appt. The iron was my first port of call as my iron levels were low. the rate of hair fall did slow and I felt very reassured. However in the last few days it seems to have increased. Could this be the Dermovate?   Aaaagh what to do for the best!
Back to Top
Pavla View Drop Down
Senior Member
Senior Member


Joined: 15/June/2014
Location: Newcastle
Points: 83
Post Options Post Options   Quote Pavla Quote  Post ReplyReply Direct Link To This Post Posted: 12/February/2016 at 9:48pm
Are you getting blood tests at your hospital check-ups?  I know that iron levels were one of the things they were keeping close eye on with my blood tests (had them every four weeks and then, every couple of months and now every three months).  Only once was I called by the hospital and told to go to my GP for another test as they were concerned about my iron levels being too high...second test was OK so I was safe to continue with all of the treatment.  I wouldn't think the Dermovate would make you shed more.  FFA sometimes comes in 'waves.  Mine settled down for a while and will then start up again and the shedding would increase.  If you do start Regaine you will more than likely notice an increase in shedding over a few weeks, if not a couple of months.  I've been on Regaine for six months now.  If you do take Hydroxychloriquine then you need to get your eyes tested at the beginning and then every year.  I had my second eye test last October and everything was fine.  Indeed my Optician said he has come across a lot of people on this drug during his time and he has never found a problem with any of them, which reassured me.  When I apply Betnovate I tip my head slightly back so it can't run down my forehead/face.  As I apply I follow along with a finger of my other hand after it and rub it into the scalp.  It's definitely a worry all of the medication that we're offered but I was willing to try anything to halt the hairloss.  Saying that, five months ago my Consultant offered me an alternative to Hydroxychloriquine, as I was stressing that I was still shedding hair.  However, after reading up on it I decided not to take it as I was concerned with possible skin cancer (it said to stay out of the sun, even with protection and, as I'm a keen walker that was something I wasn't prepared to do!).  My Consultant was very understanding and told me not to worry as, in her words "there is always an alternative". Good luck with your deliberations. 
Back to Top
suer100 View Drop Down
Newbie
Newbie


Joined: 03/February/2016
Location: North Yorkshire
Points: 10
Post Options Post Options   Quote suer100 Quote  Post ReplyReply Direct Link To This Post Posted: 13/February/2016 at 6:39pm
Thank you for the tips. I think I will ask my gp for a bloodtest as it will have been 8 months since the last one if I wait for the next dermatologist appointment and that is too long I think. My defeating levels were quite low at the start of all this (September) but have hopefully been increasing.
Back to Top
Afraid View Drop Down
Newbie
Newbie


Joined: 30/October/2017
Location: North East
Points: 5
Post Options Post Options   Quote Afraid Quote  Post ReplyReply Direct Link To This Post Posted: 15/November/2017 at 4:30pm
Hi

I’m just wondering about your progress and whether you know what the alternative treatment was that your consultant mentioned?

Many thanks
Back to Top
 Post Reply Post Reply

Forum Jump Forum Permissions View Drop Down

Forum Software by Web Wiz Forums® version 10.03
Copyright ©2001-2011 Web Wiz Ltd.

Stay involved

Instagram Support us while you shop online with Raise money for Alopecia UK

Alopecia UK is a registered charity number 1111304
All content is © Alopecia UK 2017
Site by Jellymould Creative with C4 Multimedia

Visit our ebay store

Generously supported by the British Association of Dermatologists

Contact us | Membership | Suppliers directory | Privacy | Accessibility | Terms & Conditions


 

AUK

Alopecia UK is a registered charity number 1111304 and Scottish registered charity SCO44702
All content is © Alopecia UK 2017

Site by Jellymould Creative with C4 Multimedia